The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
690 Posts
Discussion Starter · #1 ·
I can't eat without gagging halfway through my meal! And yes, I am still depressed and anxious. Is it that or diabetes? I haven't seen a reading over 131 all week. :Cry:
 

·
Registered
Joined
·
3,076 Posts
What is making you gag? Anyway be careful about not eating. It can sometimes cause the onset of DKA. Don't be "anxious" about anything under 180 or 200 when you are first getting started. Give it a little time. The stress itself can make the BG go up. Just gradually stop eating all the things which make your BG go up but be sure to eat ENOUGH by eating other things.
 

·
Registered
Joined
·
690 Posts
Discussion Starter · #3 ·
What is making you gag? Anyway be careful about not eating. It can sometimes cause the onset of DKA. Don't be "anxious" about anything under 180 or 200 when you are first getting started. Give it a little time. The stress itself can make the BG go up. Just gradually stop eating all the things which make your BG go up but be sure to eat ENOUGH by eating other things.
I don't know why I am gagging. It is really bad during breakfast. I usually eat lunch and then supper was bad tonight. I don't even think I have had 1000 calories today. I ate really good yesterday though. I just don't feel good. I hope it gets better I can't continue to feel like this but I don't know if it is diabetes or anxiety. I just started metformin last night (500 ER) but wonder if I even need it. My fastings have been in the 90's and two hours after meals I haven't been over 130. This is too hard.
 

·
Registered
Joined
·
10 Posts
When I first started taking metformin I also had those symptoms it gets better with time. Also I hardly could eat from the stomach cramps. Took me about 2 weeks to get over the symptoms
 

·
Registered
Joined
·
3,076 Posts
Example Article Here

And, from Wikipedia

Criteria
Diabetic ketoacidosis is distinguished from other diabetic emergencies by the presence of large amounts of ketones in blood and urine, and marked metabolic acidosis. Hyperosmolar hyperglycemic state (HHS, sometimes labeled "hyperosmolar non-ketotic state" or HONK) is much more common in type 2 diabetes and features increased plasma osmolarity (above 320 mosm/kg) due to profound dehydration and concentration of the blood; mild acidosis and ketonemia may occur in this state, but not to the extent observed in DKA. There is a degree of overlap between DKA and HHS, as in DKA the osmolarity may also be increased, but in most situations it is possible to classify a case into either DKA or HHS.[1]

Ketoacidosis is not always the result of diabetes. It may also result from alcohol excess and from starvation; in both states the glucose level is normal or low. Metabolic acidosis may occur in diabetics for other reasons, such as poisoning with ethylene glycol or paraldehyde. Type 2 diabetics taking metformin may develop lactic acidosis as a rare side-effect of their medication.[1]

You really need to explain this to me. How does not eating cause DKA. This I really got to hear.:rofl:
 

·
Registered
Joined
·
3,076 Posts
It could be the Metformin. You might want to try stopping it for a while and see if the problem goes away. Metformin can be useful for some but if it is the cause of this, it's probably not worth the price.


I don't know why I am gagging. It is really bad during breakfast. I usually eat lunch and then supper was bad tonight. I don't even think I have had 1000 calories today. I ate really good yesterday though. I just don't feel good. I hope it gets better I can't continue to feel like this but I don't know if it is diabetes or anxiety. I just started metformin last night (500 ER) but wonder if I even need it. My fastings have been in the 90's and two hours after meals I haven't been over 130. This is too hard.
 

·
Registered
Joined
·
4,368 Posts
If I recall you just started to take Metformin this week, is that right? For the first few weeks many have stomach problems with metformin. One of the properties of metformin is it blocks some of the absorption of certain carbs. This often leads to gas and acid reflux in some people. Sometimes at first you have to adjust the type of foods you are eating for awhile. Try eating smaller meals more often. I have to admit my appetite on metformin has diminished quite a lot. You might also call your doctor and discuss this with him.
 
1 - 8 of 8 Posts
Top